Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at May 27, 2021, 6:35 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- May 28, 2021, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
890
WGUS44 KTSA 272335
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
635 PM CDT Thu May 27 2021
OKC035-105-281200-
/O.NEW.KTSA.FA.W.0005.210527T2335Z-210528T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craig OK-Nowata OK-
635 PM CDT Thu May 27 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Craig County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 700 AM CDT Friday.
* At 635 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is ongoing or expected
to begin shortly in the warned area. Between 1 and 3 inches of
rain have fallen.
Some locations that will experience flooding include...
Vinita... Nowata...
South Coffeyville... Welch...
Delaware... Bluejacket...
Lenapah... Wann...
New Alluwe... White Oak...
Watova... Centralia...
Centrailia... Hollow...
Pyramid Corners...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3660 9580 3694 9581 3694 9579 3699 9579
3700 9501 3699 9503 3697 9504 3694 9500
3657 9501 3660 9533
$$
RJSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 27, 2:14 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 27, 2:14 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Thu May 27 2021
.DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.
Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 82 59 73 52 / 90 90 10 10
FSM 87 66 79 55 / 50 100 10 10
MLC 84 63 76 55 / 30 100 20 20
BVO 81 54 71 46 / 90 60 0 0
FYV 81 57 72 45 / 80 100 10 0
BYV 81 58 70 46 / 80 100 10 0
MKO 83 60 73 52 / 70 100 10 10
MIO 80 55 70 47 / 90 90 0 0
F10 82 60 73 52 / 70 100 10 10
HHW 84 67 80 59 / 10 90 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.
AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
019-020.
&&
LONG TERM....99Hazardous weather outlook, May 27, 3:21 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 321 PM CDT Thu May 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 321 PM CDT Thu May 27 2021 ...SEVERE WEATHER THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and east-central Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly north of Interstate 40. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A significant risk of severe weather exists this afternoon into the early evening across northeast and east central Oklahoma, with an elevated threat across northwest Arkansas and southeast Oklahoma tonight. Discrete storms this afternoon into the early evening will be capable of producing tornadoes, very large hail to 2 inches or greater in diameter, and damaging winds. Any storm that can interact with any lingering boundaries could potentially produce a strong tornado. Storms will eventually congeal into a line or complex and move into western Arkansas and southeast Oklahoma tonight, with the threat transitioning to damaging winds to around 70 mph over wider swaths. A low tornado threat would exist on the leading edge of any bows that can surge east to northeast. Storms should exit the region around or shortly after midnight tonight. Multiple rounds of heavy rain producing thunderstorms are possible mainly along and north of I-40 thru early evening, and could lead to some flash flooding. Locally heavy rainfall is also possible with the storm complex south of I-40 tonight, but the system will be more progressive by then, limiting the heavy rain potential. Some main-stem rivers may experience flooding as well as runoff from this event occurs. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...No Hazards. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Limited thunderstorm potential will exist down near the Red River on Friday, but the best severe weather potential will be south of the river in Texas. Storm chances will return next week, but the potential for widespread organized severe weather appears low at this point. A weak storm system could bring some locally heavy rain potential by midweek next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 27, 5:49 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
549 PM CDT Thu May 27 2021
ARZ001-002-010-011-OKZ069-272330-
Carroll AR-Madison AR-Benton AR-Washington AR-Adair OK-
549 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN MADISON...
NORTHWESTERN CARROLL...NORTHERN WASHINGTON AND NORTHERN ADAIR
COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Bella Vista to 3 miles north of
Northwest Arkansas Regional Airport to 2 miles west of Watts.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Eureka Springs...
Bella Vista... Lowell...
Farmington... Pea Ridge...
Gentry... Tontitown...
Bethel Heights... Cave Springs...
Westville... Greenland...
West Siloam Springs... Highfill...
Garfield... Gateway...
This includes Interstate 49 between mile markers 58 and 93.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
and east central Oklahoma.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Arkansas.
LAT...LON 3600 9411 3599 9480 3603 9480 3616 9461
3616 9456 3619 9457 3633 9438 3650 9439
3650 9369 3631 9367
TIME...MOT...LOC 2249Z 272DEG 44KT 3651 9432 3633 9431 3612 9461
69Local storm report, May 27, 6:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 3 ENE OWASSO 36.29N 95.81W
05/27/2021 ROGERS OK NEWSPAPER
ROAD CLOSED DUE TO ROADWAY BEING WASHED AWAY
AT 96TH STREET NORTH AND 147TH EAST AVENUE.
RELAYED ON TWITTER.
&&Local storm report, May 27, 6:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM FLASH FLOOD 3 ENE OWASSO 36.29N 95.81W
05/27/2021 ROGERS OK NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS ROAD CLOSED
DUE TO ROAD WASHING AWAY.
&&Local storm report, May 27, 6:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG OKAY 35.85N 95.32W
05/27/2021 WAGONER OK BROADCAST MEDIA
SEVERAL POWER POLES KNOCKED DOWN.
&&
BHLocal storm report, May 27, 6:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FLASH FLOOD 4 NE OWASSO 36.31N 95.81W
05/27/2021 ROGERS OK BROADCAST MEDIA
VIDEO RELAYED VIA SOCIAL MEDIA OF ROAD
CLOSURE AND CAR STALLED AT 106TH N AND 145TH
E IN OWASSO.
&&Special weather statement, May 27, 6:34 PM CDT, 1 minute before
Special Weather Statement National Weather Service Tulsa OK 634 PM CDT Thu May 27 2021 OKZ068-069-280015- Adair OK-Cherokee OK- 634 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 715 PM CDT... At 634 PM CDT, a strong thunderstorm was located 3 miles southwest of Tahlequah, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tahlequah... Stilwell... Hulbert... Eldon... Proctor... Christie... Maryetta... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 900 PM CDT for northeastern and east central Oklahoma. LAT...LON 3580 9512 3598 9513 3607 9467 3579 9464 TIME...MOT...LOC 2334Z 262DEG 24KT 3589 9503 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:08 AM CDT | River Flood Warning | TSA | Ottawa | 29 hr |
| May 27, 9:58 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 27, 10:46 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 11 hr |
| May 27, 11:31 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| May 27, 12:30 PM CDT | Special Weather Statement | TSA | Washington | 45 min |
| May 27, 12:41 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| May 27, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 44 min |
| May 27, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| May 27, 1:12 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 63 min |
| May 27, 1:26 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| May 27, 1:29 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| May 27, 1:30 PM CDT | Flash Flood Warning | TSA | Ottawa | 6 hr |
| May 27, 1:35 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata | 2 hr |
| May 27, 1:40 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 27, 1:55 PM CDT | Special Weather Statement | TSA | Osage | 65 min |
| May 27, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Washington | 92 min |
| May 27, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 53 min |
| May 27, 2:54 PM CDT | River Flood Warning | TSA | Cherokee | 5 hr |
| May 27, 2:54 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 22 hr |
| May 27, 2:54 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 35 hr |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 52 min |
| May 27, 3:15 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| May 27, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| May 27, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 27, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 63 min |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| May 27, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more | 56 min |
| May 27, 3:51 PM CDT | Flash Flood Warning | TSA | Craig, Nowata | 3 hr |
| May 27, 4:08 PM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 27, 4:15 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 27, 4:18 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| May 27, 4:26 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 34 min |
| May 27, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 56 min |
| May 27, 4:42 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 3 hr |
| May 27, 4:46 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 59 min |
| May 27, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 39 min |
| May 27, 4:59 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Rogers | 3 hr |
| May 27, 5:07 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| May 27, 5:26 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| May 27, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 64 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 51 min |
| May 27, 5:47 PM CDT | Special Weather Statement | TSA | Okmulgee | 43 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 39 min |
| May 27, 6:07 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 50 min |
| May 27, 6:26 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 2 hr |
| May 27, 6:34 PM CDT | Special Weather Statement | TSA | Cherokee | 41 min |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 40 min |
| May 27, 6:51 PM CDT | Areal Flood Warning | TSA | Osage, Washington | 12 hr |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 39 min |
| May 27, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 46 min |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.